Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2011, 11:58 PM CDT for Lake County, McCook County, Miner County, South Dakota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2011, 11:58 PM CDT (04:58 UTC)
- Expired
- Jul 10, 2011, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 58.0 mph
Counties Lake County, SD, McCook County, SD, Miner County, SD
The radar
The Sioux Falls radar (KFSD), 67 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:15 AM CDT | TSTM WND DMG | Ese Canova, SD | MEDIUM TO LARGE BRANCHES DOWN. HAIL OF UNKNOWN SIZE BUT NO HAIL DAMAGE NOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS53 KFSD 100458
SVRFSD
SDC079-087-097-100545-
/O.NEW.KFSD.SV.W.0156.110710T0458Z-110710T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 PM CDT SAT JUL 9 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
NORTHERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHEASTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 1245 AM CDT
* AT 1158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL. THIS STORM WAS LOCATED NEAR CANOVA...OR 24 MILES EAST
OF MITCHELL...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANOVA AROUND 1205 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4404 9722 4375 9717 4379 9761 4385 9761
4385 9767 4391 9769
TIME...MOT...LOC 0458Z 263DEG 18KT 4386 9755
WIND...HAIL <58MPH 1.25IN
$$
LAFLIN3 follow-up statements
695 WWUS53 KFSD 100517 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1217 AM CDT SUN JUL 10 2011 SDC079-087-097-100545- /O.CON.KFSD.SV.W.0156.000000T0000Z-110710T0545Z/ MINER SD-MCCOOK SD-LAKE SD- 1217 AM CDT SUN JUL 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAKE...NORTHERN MCCOOK AND SOUTHEASTERN MINER COUNTIES UNTIL 1245 AM CDT... AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR CANOVA...OR 19 MILES SOUTHWEST OF MADISON...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WINFRED AROUND 1230 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4396 9752 4404 9722 4375 9717 4378 9755 TIME...MOT...LOC 0517Z 263DEG 18KT 4387 9742 WIND...HAIL <58MPH 1.25IN $$ LAFLIN
959 WWUS53 KFSD 100533 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1233 AM CDT SUN JUL 10 2011 SDC079-087-097-100545- /O.CON.KFSD.SV.W.0156.000000T0000Z-110710T0545Z/ MINER SD-MCCOOK SD-LAKE SD- 1233 AM CDT SUN JUL 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAKE...NORTH CENTRAL MCCOOK AND SOUTHEASTERN MINER COUNTIES UNTIL 1245 AM CDT... AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF ORLAND...OR 14 MILES SOUTHWEST OF MADISON...MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL MCCOOK...SOUTHEASTERN MINER AND SOUTHWESTERN LAKE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4392 9746 4398 9721 4375 9717 4378 9748 TIME...MOT...LOC 0533Z 263DEG 18KT 4388 9731 WIND...HAIL <58MPH 1.25IN $$ LAFLIN
576 WWUS53 KFSD 100543 RRA SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1243 AM CDT SUN JUL 10 2011 SDC079-087-097-100554- /O.EXP.KFSD.SV.W.0156.000000T0000Z-110710T0545Z/ MINER SD-MCCOOK SD-LAKE SD- 1243 AM CDT SUN JUL 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE...NORTH CENTRAL MCCOOK AND SOUTHEASTERN MINER COUNTIES WILL EXPIRE AT 1245 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4392 9746 4398 9721 4375 9717 4378 9748 TIME...MOT...LOC 0544Z 263DEG 18KT 4389 9723 $$ LAFLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:10 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 9, 9:10 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CDT SAT JUL 9 2011 .DISCUSSION... WEAKLY FORCED ENVIRONMENT ALONG WITH LESS THAN IDEAL SHEAR PROFILES THIS EVENING HAS LEFT A STRONG CAP OVER THE FORECAST AREA WHICH IS PROVING DIFFICULT TO OVERCOME. ISOLATED THUNDERSTORMS RECENTLY HAVE BEGUN FIRING IN CENTRAL SD IN THE VICINITY OF THE COLD FRONT...HOWEVER STORMS CONTINUE TO RAPIDLY FALL APART AS THEY TRACK EASTWARD INTO THE LESS FAVORABLE ENVIRONMENT. EXPECT THE WEAK FRONT TO SAG INTO OUR WESTERN BORDER WITHIN THE NEXT FEW HOURS AND STALL OUT AS AN ILL DEFINED FEATURED. COULD STILL SEE SOME ISOLATED THUNDERSTORMS YET THIS EVENING AND OVERNIGHT WITH CHANCES DECREASING WEST OF I29 LATE TONIGHT. IF CONVECTION CAN INITIATE...A STRONG TO SEVERE STORM OR TWO WITH LARGE HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE NEAR THE FRONT. UPDATED TO KNOCK POPS DOWN TO LOW END SCATTERED OR ISOLATED THIS EVENING AND TONIGHT. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THROUGH 11/00Z. LOCAL EXCEPTIONS TO THIS WOULD BE MAINLY A BRIEF LOWERING OF CATEGORIES IN THUNDERSTORMS WHICH ARE NOT EXPECTED TO BE NO MORE THAN ISOLATED TO SCATTERED...AND OF COURSE WITH LOCAL WIND GUSTS ABOVE 25 KNOTS IN AND NEAR ANY STORMS. WITH AN ABSENCE OF ACTIVE BOUNDARIES AND PRODUCTIVE ASCENT...EXACT LOCATION OF STORM DEVELOPMENT TONIGHT AND SUNDAY IS PROBLEMATIC. THEREFORE LEFT THE MENTION OF THUNDERSTORMS OUT OF OUR THREE TAF SITES FOR NOW. && .PREV DISCUSSION... WITH THE LOW LEVEL WIND FIELDS GOING TO SOUTHWEST...DECREASING THE LOW LEVEL SHEAR PER NELIGH PROFILER AND NEAR SFC CONVERGENCE... THUNDERSTORM DEVELOPMENT HAS BECOME LESS LIKELY. GIVEN DECENT MOISTURE AND INSTABILITY STILL EXPECT SOME THUNDERSTORMS...WITH THE BEST CHANCE IN FAR NORTHEAST NEBRASKA...FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. WITH LESS SHEAR...0 TO 6 KM SHEAR IS LESS THAN 20 KTS...ORGANIZED SEVERE STORMS ARE MUCH LESS LIKELY. SO WILL LOWER POPS TO LESS THAN 50 PERCENT. ANY SEVERE WOULD BE PULSE TYPE HAILERS OR VERY LOCAL STRONG WIND GUSTS. AFTER 06Z/1AM ANY STORMS SHOULD TAIL OFF STEADILY...NAM/NAM12 AREA OF MID LEVEL LIFT AND MOISTURE COMING IN FROM THE WEST BY THE END OF THE NIGHT DOES NOT SEEM TO BE ON OTHER MODELS...GFS EC CANADIAN ETC...AND WILL IGNORE. TEMPERATURES STILL ARE WARM AND EVEN WITH THE LIGHTENING OF THE WIND FIELD WILL KEEP LOWS CLOSE TO OR A BIT ABOVE 70. PATCHY FOG POTENTIAL AT THE END OF THE NIGHT NOT NIL BUT DOES NOT SEEM ENOUGH TO INTRODUCE IN GRIDS FOR NOW. / WILLIAMS THE FRONT IN CENTRAL SD THIS AFTERNOON IS EXPECTED TO REMAIN THERE THROUGH SUNDAY. WITH LITTLE CONVECTION EXPECTED LEFT BY SUNDAY MORNING...IT IS EXPECTED THAT THE DAY WILL BEGIN WITH SOME SUN. THIS WILL ALLOW TEMPERATURES TO WARM QUICKLY WITH AFTERNOON HIGHS AGAIN IN THE LOW 90S IN MOST PLACES. THERE IS ALSO A WEAK CAP IN PLACE AND THIS WILL TRAP LOW LEVEL MOISTURE AND RESULT IN DEW POINTS IN THE 70S IN MOST AREA. WITH HEATING DESTABILIZING THE ATMOSPHERE...AND A WEAK PV ANOMALY APPROACHING FROM COLORADO IN THE LATE AFTERNOON...THERE IS THE POTENTIAL FOR CONVECTION TO DEVELOP. BUT CONFIDENCE IS SOMEWHAT LOW BECAUSE THESE WAVES HAVE LOW PREDICTABILITY. THEREFORE HAVE LOWERED POPS A LITTLE AS AM CONCERNED WITH WEAKER UPPER LEVEL SUPPORT...THE CAP MAY HOLD INTO SUNDAY NIGHT. IF STORMS DO DEVELOP LATE SUNDAY AFTERNOON...THE DEEP LAYER SHEAR IS 30-40 KTS WHICH MAY ALLOW FOR MORE ORGANIZATION OF STORMS AND EVEN A COUPLE OF SUPERCELLS WHICH MAY PRODUCE UP TO GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS. THE 0 TO 1 KM SHEAR IS MUCH LOWER SO ANY TORNADO THREAT WOULD BE CONFINED TO THE BOUNDARY. FOR SUNDAY NIGHT...THE QUESTION IS HOW MUCH CONVECTION DEVELOPS NEAR I80...WHERE THERE WILL BE LOW LEVEL CONVERGENCE...AND IF THIS WILL RESULT IN A GRADUAL DECREASE IN CONVECTION FARTHER NORTH AS IT MOVES TOWARD I90 AND INTO SW MN AND NW IA. THERE IS ENOUGH CHANCE THAT SOUTHERN CONVECTION COULD BECOME DOMINANT THAT HAVE LOWERED POPS TO 50 OR LESS. OTHERWISE...THE BOUNDARY WILL GO THROUGH...SWITCHING WINDS TO WEST AND A VERY SLOW DECREASE IN DEW POINTS...ESPECIALLY NORTH OF I90. FOR MONDAY AND TUESDAY...THE RIGHT ENTRANCE REGION OF THE JET STREAK WILL SET UP OVER THE AREA PROVIDING LARGE SCALE FORCING FOR ASCENT. THE FRONT WILL BECOME STATIONARY NEAR 850 MB THROUGH TUESDAY. THIS WILL PROVIDE A FOCUS FOR LIFT. THEREFORE HAVE GENERALLY 30 TO 50 PERCENT CHANCE OF THUNDERSTORMS THROUGH TUESDAY ACROSS THE AREA. INITIALLY THIS IS FOCUSED CLOSE TO THE MISSOURI RIVER BUT AS THE 850 MB FRONT BEGINS A SLOW TREK NORTH...THIS CHANCE WILL SPREAD NORTH OF I90 LATER MONDAY NIGHT AND TUESDAY. A BETTER WAVE WILL APPROACH TUESDAY NIGHT AND THIS LOOKS LIKE THE BEST CHANCE OF WIDESPREAD CONVECTION IN THE SHORT-TERM. FOR NOW HAVE FOCUSED ON THE INTERSTATE 90 CORRIDOR FOR THE BEST CHANCE ON TUESDAY NIGHT. SEVERE WEATHER BOTH DAYS APPEARS UNLIKELY AS LAPSE RATES ARE LESS THAN 7 C/KM WHICH RESULTS IN VERY LIMITED CAPE. INSTEAD...HEAVY RAIN IS MORE LIKELY. IN THE GRIDS HAVE GENERALLY GONE WITH LESS THAN 0.5" OF RAINFALL OVER ANY 6 HOUR PERIOD GIVEN UNCERTAINTY ON EXACT LOCATION BUT THERE IS THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN BETWEEN TUESDAY AND WEDNESDAY OVER PORTIONS OF THE FORECAST AREA. AT THIS POINT...THIS APPEARS MOST LIKELY ALONG OR SOUTH OF I90. FOR WEDNESDAY THROUGH SATURDAY...ALL MODELS SHOW A RIDGE BUILDING OVER THE CENTRAL US BY LATE WEEK. THERE ARE DIFFERENCES ON HOW FAST THE RIDGE BUILDS. BUT OVERALL THEY ALL SUPPORT GRADUALLY WARMING TEMPERATURES BOTH NEAR THE SURFACE AND AT 700 MB WITH THE SURFACE BOUNDARY REMAINING OVER WESTERN SOUTH DAKOTA. THIS FAVORS A SCENARIO WHERE PRECIPITATION CHANCES DECREASES AND DEW POINTS AND TEMPERATURES INCREASE. LOOKING AT EACH DAY...ALL MODELS AGREE THAT THERE WILL BE A UPPER LEVEL WAVE MOVING OVER THE AREA ON WEDNESDAY WITH A SURFACE BOUNDARY IN THE VICINITY. EXPECT THAT THERE MAY BE CONVECTION ACROSS PORTIONS OF THE AREA WEDNESDAY MORNING WHICH MAY LIFT OUT. AT THIS POINT...EXPECT THAT THERE WILL BE ENOUGH OF A BREAK TO GIVE SOME SUN OVER SOUTH CENTRAL SD AND ALLOW TEMPERATURES TO WARM TO NEAR 90. HOWEVER...IN SW MN...MORE CLOUDS EXPECTED SO KEPT HIGHS IN THE UPPER 70S TO AROUND 80. IT IS MOST LIKELY WHERE THIS GRADIENT SETS UP IS WHERE STORMS WILL DEVELOP WEDNESDAY AFTERNOON AND THEN SPREAD NORTHEAST WEDNESDAY NIGHT. WHILE THERE CERTAINLY COULD BE SEVERE WEATHER INITIALLY...THIS SEEMS A LESSER THREAT AS LAPSE RATES ARE LIKELY TO BE MARGINAL. IT IS MORE LIKELY THAT STORMS MAY GROW UPSCALE RAPIDLY AND PRODUCE HEAVY RAINFALL. FOR NOW WILL HIGHLIGHT THE HIGHEST POPS NORTH OF I90 WED NIGHT. CONVECTION MAY LINGER INTO THU AS WARM ADVECTION CONTINUES ALONG AND WEST OF I29. HOWEVER...AS THE RIDGE BUILDS IN...TEMPERATURES WILL WARM ALOFT AND SHOULD PREVENT NEW CONVECTION FROM DEVELOPING WEST OF I29 ON THURSDAY. WHERE CONVECTION IS POSSIBLE...TEMPERATURES WILL LIKELY STAY IN THE 80S THURSDAY. FARTHER WEST...WITH MORE SUN...LOW TO MID 90S EXPECTED. THE RIDGE STRENGTHENS ON FRIDAY AND SATURDAY AND SHOULD PREVENT MOST AREAS FROM SEEING STORMS. KEPT A SLIGHT CHANCE OF STORMS WEST OF THE JAMES RIVER EACH DAY IN CASE THAT ANY CONVECTION THAT MAY DEVELOPS IN THE HIGH PLAINS CAN MAKE IT TO THE MISSOURI RIVER. IF THE BOUNDARY OVER THE WESTERN PLAINS SHIFTS SOUTH FAST ENOUGH ON SATURDAY AFTERNOON THERE COULD BE A STORMS FARTHER EAST. WITH SO MUCH UNCERTAINTY DECIDED TO KEEP IT DRY. WHAT SEEMS MORE CERTAIN IS THAT IT WILL BE HOT AND HUMID EACH DAY WITH HIGHS IN THE 90S AND DEW POINTS IN THE LOW TO MID 70S./SCHUMACHER && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. SD...NONE. &&
Hazardous weather outlook, Jul 9, 10:51 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1051 AM CDT SAT JUL 09 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1051 AM CDT SAT JUL 09 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BECOME POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS AREAS MAINLY SOUTH OF INTERSTATE 90. THE BETTER CHANCES WILL THEN PUSH INTO NORTHWEST IOWA BY LATE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. FLOODING... RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND NIGHT...WITH A FEW OF THESE STORMS POTENTIALLY BECOMING SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF GOLF BALLS. ALONG WITH THE SEVERE THREAT WILL ALSO BE A THREAT FOR HEAVY RAINFALL BOTH TONIGHT AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 400 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:19 AM CDT | Severe Thunderstorm Warning | FSD | McCook | 26 min |
| Jul 10, 3:58 AM CDT | Flash Flood Warning | FSD | Lake, Minnehaha, Moody | 3 hr |
| Jul 10, 6:28 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 29 hr |
| Jul 10, 6:31 AM CDT | Areal Flood Warning | FSD | Lake, Minnehaha, Moody | 12 hr |
| Jul 10, 6:45 AM CDT | River Flood Warning | FSD | Minnehaha | 52 hr |
| Jul 10, 9:55 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 25 hr |
| Jul 10, 9:55 AM CDT | River Flood Warning | FSD | Lincoln, Union | 14 days |
| Jul 10, 9:55 AM CDT | River Flood Warning | FSD | Union | 13 days |
| Jul 10, 10:06 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 25 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.